Thunderstorm Wind, Wayne
- When
- July 10, 2:00 PM EST
- Where
- Wayne County, 2 mi W of Mt Olive
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.200, -78.105
A few trees were blown down just west of Mount Olive.
Scattered thunderstorms developed during strong daytime heating and along a weak low pressure trough.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS RAH wrote it up.
Scattered thunderstorms developed during strong daytime heating and along a weak low pressure trough.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jul 10, 9:58 AM EST, 4 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 1058 AM EDT TUE JUL 10 2007 .SYNOPSIS...A TROUGH OF LOW PRESSURE WILL LINGER OVER CENTRAL NORTH CAROLINA THIS AFTERNOON THROUGH WEDNESDAY. A COLD FRONT WILL APPROACH THE AREA FROM THE WEST LATE WEDNESDAY. && .NEAR TERM /THROUGH TONIGHT/... TEMPERATURE SCHEMES INDICATE HIGHS IN THE MID 90S OVER MOST OF THE CWA THIS AFTERNOON. CURRENT TEMPERATURES ARE RUNNING ABOUT THE SAME AS MONDAY WITH THE EXCEPTION OF THE NORTHEAST WHERE THEY ARE ONE TO TWO DEGREES WARMER. CURRENT THINKING IS TO RAISE HIGHS IN THE NORTHEAST TO THE UPPER 90S WITH 95-96 OVER THE REMAINING AREA. THERE IS NOT A LOT OF DRY AIR IN THE UPPER ATMOSPHERE TO WORK DOWN TO THE SURFACE TODAY... SO DEWPOINTS WILL REMAIN AROUND 70/LOWER 70S OVER MOST OF THE CWA WITH THE EXCEPTION OF THE NORTHWEST. HEAT INDICES WILL BE AROUND 100 DEGREES MAINLY OVER THE EASTERN HALF OF THE CWA DURING THE AFTERNOON. THE COMBINATION OF AFTERNOON HEATING... A SURFACE BOUNDARY THROUGH THE CENTRAL PORTION OF THE CWA AND ABUNDANT MOISTURE... PRECIP WATER AROUND 2 INCHES... WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS. DUE TO THE ABUNDANT MOISTURE... IF YOU HAPPEN TO GET A THUNDERSTORM IT COULD BE ACCOMPANIED BY BRIEF HEAVY RAIN. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... COLD FRONT APPROACHES FROM THE WEST WEDNESDAY. TIMING ISSUES EXIST AS BOTH NAM AND GFS HAVE SPED UP THE PROGRESSION OF FRONT MOVING THROUGH THE AREA...ESPECIALLY NAM AS IT PUSHES THE FRONT THROUGH LATE WEDNESDAY NIGHT/EARLY THIS THURSDAY. GFS SLOWER...INDICATING WAVE DEVELOPING ON FRONT THURSDAY AFTERNOON. IN ADDITION TO FRONTAL SPEED...MODELS DIFFER ON THE UPPER SUPPORT ACCOMPANYING THE FRONT. AT THIS POINT HAVE BASICALLY KEPT CURRENT TRENDS OF JUST ISOLATED CONVECTION WEDNESDAY AFTERNOON DUE TO SLIGHT MID LEVEL RIDGING AND MORE WESTERLY FLOW. THEN INCREASE CHANCES FROM WEST TO EAST WEDNESDAY NIGHT AS UPPER LEVEL TROUGH AND COLD FRONT APPROACHES THE AREA...CONTINUE SCATTERED SHOWERS/STORMS ON THURSDAY...TAPERING OFF TO JUST SLIGHT CHANCE THURSDAY NIGHT. && .LONG TERM /FRIDAY THROUGH MONDAY/... NOT MUCH CHANGE TO THIS PERIOD AS ANOTHER FRONT WILL MOVE INTO THE AREA FRIDAY INTO THE WEEKEND. THIS WILL KEEP A CHANCE FOR SHOWERS AND THUNDERSTORMS OVER THE REGION WITH THE BEST CHANCE IN THE AFTERNOON AND EVENING. && .AVIATION /15Z TUESDAY THROUGH SATURDAY/... THE COMBINATION OF A MOISTURE LADEN ATMOSPHERE...THE PRESENCE OF A LEE SIDE TROUGH...AND AN INLAND MOVING SEABREEZE WILL SET THE STAGE FOR SCATTERED CONVECTION THIS AFTERNOON. WITH NO DEFINED UPPER LEVEL FORCING...IT IS HARD TO PIN DOWN BEST PLACEMENT FOR CONVECTION. THEREFORE...WILL MENTION VCSH AND CB AT ALL TAF SITES FOR THIS AFTERNOON. A BETTER CHANCE FOR SHOWERS AND THUNDERSTORMS IS POSSIBLE LATE WEDNESDAY INTO THURSDAY AS AN UPPER LEVEL TROUGH BUILDS INTO THE EASTERN U.S. AND SENDS A STRONGER COLD FRONT INTO NORTH CAROLINA. && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...RHJ NEAR TERM...RHJ SHORT TERM...RA/JFB LONG TERM...RA AVIATION...JFB/RHJ
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 421 AM EDT TUE JUL 10 2007 NCZ007>011-021>028-038>043-073>078-083>086-088-089-110830- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 421 AM EDT TUE JUL 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER CENTRAL NORTH CAROLINA THIS AFTERNOON AND EVENING. THERE IS THE POTENTIAL THAT AN ISOLATED STORM OR TWO COULD APPROACH OR BECOME SEVERE. ANOTHER HOT AND HUMID DAY IS EXPECTED ACROSS CENTRAL NORTH CAROLINA. HIGHS WILL BE IN THE MID 90S WITH HIGH HUMIDITIES. THIS MAY RESULT IN HEAT INDEX VALUES AROUND 100 FOR A COUPLE OF HOURS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER THERE WILL BE THE CONTINUED THREAT OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RA
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 217 PM EDT TUE JUL 10 2007 NCZ027-101915- NASH- 217 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS NASH COUNTY THROUGH 315 PM EDT... AT 217 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER CASTALIA...OR ABOUT 7 MILES NORTHWEST OF NASHVILLE...MOVING NORTHEAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...CASTALIA...RED OAK...AND...AVENTON...DORTCHES...BATTLEBORO. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 222 PM EDT TUE JUL 10 2007 NCZ078-101915- WAYNE- 222 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS SOUTHERN WAYNE COUNTY THROUGH 315 PM EDT... AT 222 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MOUNT OLIVE...MOVING EAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...MOUNT OLIVE... BROGDEN. GUSTY WINDS OF 40 TO 50 MPH...SMALL HAIL...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 227 PM EDT TUE JUL 10 2007 NCZ073-074-101930- MONTGOMERY-STANLY- 227 PM EDT TUE JUL 10 2007 ...A STRONG THUNDERSTORM WILL MOVE ACROSS MONTGOMERY AND STANLY COUNTIES THROUGH 330 PM EDT... AT 227 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES SOUTHEAST OF ALBEMARLE...MOVING EAST AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR NORWOOD AROUND 235 PM EDT... MOUNT GILEAD AROUND 330 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE INCH DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 240 PM EDT TUE JUL 10 2007 NCZ007>009-101945- GRANVILLE-PERSON-VANCE- 240 PM EDT TUE JUL 10 2007 ...STRONG SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS GRANVILLE... PERSON AND VANCE COUNTIES THROUGH 345 PM EDT... AT 240 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS WITH VERY HEAVY RAIN OVER CONCORD...OR ABOUT 7 MILES NORTH OF ROXBORO...MOVING EAST AT 30 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR BETHEL HILL AROUND 250 PM EDT...OAK HILL AROUND 305 PM EDT...KERR LAKE AROUND 315 PM EDT... STOVALL AROUND 320 PM EDT. GUSTY WINDS OF 30 TO 40 MPH...SMALL HAIL AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE THUNDERSTORMS. THESE THUNDERSTORMS ARE PRODUCING AN EXCESSIVE AMOUNT OF LIGHTNING. SEEK SHELTER INDOORS AND STAY AWAY FROM THE WINDOWS. DO NOT USE THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU CANNOT SEEK SHELTER INDOORS AUTOMOBILES CAN PROVIDE GOOD SHELTER. BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY VULNERABLE TO THE DANGERS OF LIGHTNING. BOATERS SHOULD SEEK SAFE HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR VEHICLE. ALSO VERY HEAVY RAIN WITH RAINFALL AMOUNTS EXCEEDING ONE TO TWO DURING THE NEXT HOUR CAN BE EXPECTED IN THESE AREAS. MOTORISTS SHOULD DRIVE WITH CAUTION TO AVOID HYDROPLANING. MINOR FLOODING OF LOW LYING AREAS...CREEKS...STEAMS AND SOME ROADS CAN BE EXPECTED. 23
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 243 PM EDT TUE JUL 10 2007 NCZ073-074-101945- MONTGOMERY-STANLY- 243 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS MONTGOMERY AND EASTERN STANLY COUNTIES THROUGH 345 PM EDT... AT 243 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 7 MILES NORTHEAST OF NORWOOD...OR ABOUT 8 MILES SOUTHEAST OF ALBEMARLE... MOVING EAST AT 15 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...TROY...BISCOE... AND...STAR...CANDOR. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN LARGE TREE LIMBS. BLAES
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 258 PM EDT TUE JUL 10 2007 NCZ041-102000- WAKE- 258 PM EDT TUE JUL 10 2007 ...STRONG THUNDERSTORMS WILL MOVE ACROSS WAKE COUNTY THROUGH 400 PM EDT... AT 258 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER HOLLY SPRINGS...OR ABOUT 8 MILES SOUTH OF CARY...MOVING EAST AT 5 MPH. SOME LOCATIONS AFFECTED BY THESE STORMS INCLUDE...HOLLY SPRINGS...LAKE WHEELER... AND GARNER. GUSTY WINDS OF 40 TO 50 MPH...VERY HEAVY RAIN AND DANGEROUS CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED WITH THESE STORMS. THESE WINDS ARE CAPABLE OF BRINGING DOWN SMALL TREE LIMBS. LIGHT OBJECTS SUCH AS TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND AWNINGS COULD BE TOSSED AROUND. MWS
The Raleigh/Durham radar (KRAX), 62 km away, was scanning. The volume nearest the first event began at 19:01 UTC.
11 thunderstorm wind. Local standard time, as filed.
A few trees were blown down just west of Mount Olive.
A large tree was blown down just west of Mount Olive.
The roof of a business was blown off on Airport Road. The business also experienced partial structural collapse.
Two trees were blown down. One tree was blown down near the Lawrence community.
Three trees were blown down at the Sourwoods Forest Golf Course. Numerous tree limbs were also reported blown down.
Several trees were reported blown down in the area.
One large tree blown down in Silk Hope.
A couple of trees were blown down along Route 22.
A large tree was blown down on Erect Road. Another tree was reported blown down on Pollyfield Road just south of Erect.
Multiple trees were blown down near the Wayne and Johnston County line.
One tree was blown down near the railroad tracks north of Mount Olive.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2007Every state in 2007This day in weather historyWarnings in North Carolina, July 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 32728, 32729, 32730, 32731, 32732, 32733, 32734, 32735, 32736, 32737, 32738.